Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
187 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

What causes vaginal spotting while on Depo?

im on depo n have been for. over a year recently ive been spotting for a week light n dark n sometimes no days i didnt really worry until today lastnight i hadva cramp in my abdomen i took some for it n then today my abdomen and lower back is hurting n im bleeding spotting heavy n dark...i never recall having this happen last year n im not due for my next shot til nov 3
Tue, 25 Oct 2016
Report Abuse
General & Family Physician 's  Response
Hi there,

Some people do have spotting while they are on Depo, but since this has never happened to you for over a year, we need to consider the fact that you might be pregnant. No contraceptive is 100% effective, and since the cramping has started, I would advise you to go to your local doctor's to have a pregnancy test and possibly an ultrasound done to make sure that you are not having some sort of a miscarriage.

Hope this helps, and all the best to you.

Regards,
Dr. Teh
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in

doctor1 MD

Hello, I been on depo for about a month and a half. In today I started spotting, then I got worse as the hour past. It was this large thick...